MAUDE Adverse Event Report: ARTHREX, INC. UNI GLENOID,LG VER GD,15,0,-20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. UNI GLENOID,LG VER GD,15,0,-20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number UNI GLENOID,LG VER GD,15,0,-20
Health Effect - Clinical Code Abrasion (1689)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow up will be submitted.
 
Event or Problem Description
It was reported that the device did not drill correctly into the bone and got stuck in the central hole.Metal abrasion was produced.Nothing remained inside the patient.According to the surgeon no harm for patient, operator or third party occurred.The shoulder prosthesis surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed, the inferior side of the central hole id was found to have circumferential abrasion marks and damaged, causing it to be undersized.The undamaged section of the central hole id was found to meet specifications.The damage is consistent with another object grinding, thus the cause is likely to be prying/leveraging the drill bit during use.

Brand Name
UNI GLENOID,LG VER GD,15,0,-20
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11761743
Report Number1220246-2021-03014
Device Sequence Number4015755
Product Code LXH
UDI-Device Identifier00888867057562
UDI-Public00888867057562
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNI GLENOID,LG VER GD,15,0,-20
Device Catalogue NumberAR-9125-30
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/23/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date06/08/2021
Patient Sequence Number1